Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 414, NWS Shreveport, LA

November 20, 2011Little River County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 20, 2011, 7:53 PM CST for Little River County, Arkansas; Bowie County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2011, 7:53 PM CST (01:53 UTC)
Expired
Nov 20, 2011, 8:30 PM CST
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 20, 3:38 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1025 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS54 KSHV 210153
SVRSHV
ARC081-TXC037-210230-
/O.NEW.KSHV.SV.W.0414.111121T0153Z-111121T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CST SUN NOV 20 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF NEW BOSTON...
  SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 830 PM CST

* AT 751 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF NEW BOSTON...OR
  8 MILES NORTHWEST OF SIMMS...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOOKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING WILL BE 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3372 9433 3350 9416 3337 9464 3345 9470
TIME...MOT...LOC 0152Z 241DEG 25KT 3342 9461

$$

06
1 follow-up statement
697 
WWUS54 KSHV 210225
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST SUN NOV 20 2011

ARC081-TXC037-210230-
/O.CON.KSHV.SV.W.0414.000000T0000Z-111121T0230Z/
LITTLE RIVER AR-BOWIE TX-
825 PM CST SUN NOV 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST 
FOR NORTH CENTRAL BOWIE AND LITTLE RIVER COUNTIES...

AT 820 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
OVER BOWIE COUNTY APPROACHING THE RED RIVER ON ITS WAY INTO LITTLE 
RIVER COUNTY...AROUND 8 MILES NORTHEAST OF NEW BOSTON...MOVING 
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES...AND HAD SHOWN A WEAKENING IN STRENGTH.

LAT...LON 3366 9428 3354 9419 3351 9436 3356 9440
TIME...MOT...LOC 0223Z 241DEG 30KT 3355 9432

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 6:29 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 20, 6:29 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CST SUN NOV 20 2011

.UPDATE...
TO THE FORECAST TO REMOVE SMITH AND UPSHUR COUNTIES FROM THE SEVERE
THUNDERSTORM WATCH NUMBER 893. ADDITION CHANGES WILL INCLUDE LOWER
POPS BY MID EVENING ALONG WITH ADDITIONAL CLEARING FROM THE WATCH. /24/

&&

.PREV DISCUSSION... /ISSUED 220 PM CST SUN NOV 20 2011/

DISCUSSION...
MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE THIS AFTERNOON...
PRODUCING MOSTLY CLOUDY SKIES AREAWIDE WITH TEMPERATURES IN THE
80S. STALLED FRONTAL BOUNDARY FROM NEAR FORT SMITH
ARKANSAS...THROUGH PARIS TEXAS...AND SOUTHWESTWARD TOWARD PLANO TEXAS
WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS LATER THIS
AFTERNOON INTO THE EVENING HOURS ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. ALTHOUGH SUFFICIENT
INSTABILITY AND STEEP LAPSE RATES EXIST TO GENERATE STRONG
THUNDERSTORMS...THE FORECAST TIMING AND OVERALL SPACIAL COVERAGE
APPEARS TO BE TOO LIMITED TO EXPRESS WIDESPREAD OR SIGNIFICANT
SEVERE THUNDERSTORM WORDING IN THE FORECAST PACKAGE.
THEREFORE...WENT WITH STRONG THUNDERSTORM WORDING AS A WAVE OF
CONVECTION SHIFTS NORTHEAST LATER THIS EVENING. THUNDERSTORMS
FORECAST TO DIMINISH BY 06Z.

UNSTABLE ATMOSPHERE REMAINS IN PLACE THROUGH MONDAY AHEAD OF THE
MAIN UPPER-LEVEL TROUGH THAT IS FORECAST TO PUSH ACROSS THE REGION
MONDAY NIGHT INTO TUESDAY...GENERATING THE GREATEST CHANCES FOR
SEVERE THUNDERSTORMS.

FROM TUESDAY THROUGH FRIDAY...UPPER-LEVEL RIDGE TO PROVIDE MOSTLY
CLEAR SKIES WITH HIGH TEMPERATURES RANGING FROM LOWS IN THE 30S
AND 40S TO HIGHS IN THE 60S AND 70S. SURFACE HIGH TO SHIFT EAST
ON FRIDAY...ALLOWING FOR A RETURN SOUTHERLY FLOW ALONG WITH A RAPID
WARMING TREND AHEAD OF THE NEXT FRONTAL SYSTEM THAT WILL MOVE
THROUGH THE REGION ON SATURDAY...PROVIDING ANOTHER CHANCE OF RAIN
ACROSS THE AREA. /05/

AVIATION...
MOSTLY VFR CEILINGS EXPECTED FOR THE REMAINDER OF THE AFTERNOON.
THEN EXPECT AREAS OF MVFR CIGS TO DEVELOP EARLY THIS EVENING WITH
WIDESPREAD IFR CIGS AND FOG DEVELOPING AFTER 05Z THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND
NORTH CENTRAL TEXAS WILL SPREAD NORTHEAST INTO NORTHEAST TEXAS AND
ADJACENT SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. THE STORMS WILL
BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME
TURBULENCE THROUGH 06Z. AFTER 06Z EXPECT SCATTERED...SOMEWHAT WEAKER
CONVECTION...WHICH WILL REMAIN IN THE FOUR STATE REGION THROUGH 00Z
TUESDAY. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  79  67  76  49 /  30  30  40  60  10
MLU  63  78  65  78  51 /  20  20  30  70  20
DEQ  60  73  62  67  42 /  80  80  80  60  10
TXK  64  77  65  69  46 /  80  60  70  60  10
ELD  63  78  65  75  47 /  50  30  50  80  10
TYR  66  79  65  70  47 /  60  30  60  60  10
GGG  66  78  66  73  46 /  50  30  60  60  10
LFK  67  80  68  78  50 /  20  10  40  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Nov 20, 11:45 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CST SUN NOV 20 2011

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124-125-136-
137-211745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-SMITH-GREGG-
1145 AM CST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FRONTAL BOUNDARY WILL LINGER JUST NORTH OF THE INTERSTATE 30
CORRIDOR...ALLOWING FOR INCREASED RAIN CHANCES LATER THIS
AFTERNOON AND TONIGHT...MAINLY ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. SOME STRONG
STORMS ARE POSSIBLE...PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THIS FRONTAL BOUNDARY WILL REMAIN STATIONARY THROUGH MONDAY NIGHT.
BY TUESDAY MORNING...THE COLD FRONT WILL MOVE TO THE SOUTH AND
EAST. THUNDERSTORMS AHEAD OF THE COLD FRONT MAY BECOME
SEVERE...WITH HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL... AND
EVEN A FEW TORNADOES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON
AND TONIGHT...BUT WILL LIKELY BE REQUIRED ON MONDAY NIGHT.

ARZ073-LAZ001>006-010>014-017>022-TXZ126-138-149>153-165>167-
211745-
UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MARION-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1145 AM CST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FRONTAL BOUNDARY WILL LINGER ACROSS NORTH TEXAS AND SOUTHWEST
ARKANSAS TODAY AND TONIGHT...RESULTING IN SHOWER AND THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND TONIGHT. HOWEVER...NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONTAL BOUNDARY WILL REMAIN STATIONARY THROUGH MONDAY NIGHT.
BY EARLY TUESDAY MORNING...THE COLD FRONT WILL MOVE TO THE SOUTH
AND EAST. THUNDERSTORMS AHEAD OF THE FRONT MAY BECOME
SEVERE...WITH HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL...AND
EVEN A FEW TORNADOES.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR
TONIGHT...BUT WILL LIKELY BE REQUIRED ON MONDAY NIGHT.

05

In the hours before

Special weather statement, Nov 20, 5:28 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CST SUN NOV 20 2011

TXZ096-097-109>112-210030-
BOWIE-CAMP-CASS-MORRIS-RED RIVER-TITUS-
528 PM CST SUN NOV 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MORRIS...RED RIVER...TITUS...CASS...CAMP AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BOXELDER...CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...
     MOUNT PLEASANT...NAPLES...OMAHA...PITTSBURG...ROCKY BRANCH...
     SIMMS AND US 259 AND I 30 INTERSECTION...

AT 518 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 7 MILES SOUTH OF CASON...AND NEAR
ROEDER MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS
ALONG WITH DEADLY LIGHTNING.

06
Special weather statement, Nov 20, 6:56 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CST SUN NOV 20 2011

TXZ096-097-109-111-210200-
BOWIE-MORRIS-RED RIVER-TITUS-
656 PM CST SUN NOV 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MORRIS...RED RIVER...TITUS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BOXELDER...DALBY SPRINGS...DE KALB...SIMMS...US 259 AND I 30
     INTERSECTION AND WILKERSON...

AT 655 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MOUNT
PLEASANT...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 10:53 PM CSTSevere Thunderstorm WarningSHVSevier52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.